Illinois, 2007Hail and Damaging Winds in Illinois, June 16, 2007
June 16, 2007 · NWS LOT · 4 events in 2 counties and zones
Severe thunderstorms moved across far northern Illinois during the afternoon of June 16th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe thunderstorms moved across far northern Illinois during the afternoon of June 16th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Jun 16, 2:15 PM CST, 50 minutes earlier.
Area forecast discussion, Jun 16, 2:15 PM CST, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
315 PM CDT SAT JUN 16 2007
.DISCUSSION FOR AFTERNOON ZONES/GRIDS...
SHORT WAVE DRIVING ACRS WI TODAY HAS SPAWNED CONSIDERABLE CONVECTION
THERE AND HAS PRODUCED A COUPLE OF OUTFLOWS DIVING SE THRU IA AND
NRN IL. TSTMS DEVELOPING ALONG THE MAIN OUTFLOW BNDRY HEADING INTO N
CNTL IL. ISOLATED SHOWERS SPROUTING ELSEWHERE IN NRN IL INCLUDING
CHI AREA RESULTING IN SPRINKLES TO SMALL TSTMS PULSING UP AND DOWN.
THESE IN TURN RESULTING IN ADDITIONAL OUTFLOW BOUNDARIES. LOCAL CHI
REPORT FROM WGN OF GUST TO 42 KTS WHILE RADAR INDICATING OUTFLOWS OF
25 KTS IN CHI AREA...SO NOTHING DAMAGING EITHER WAY...BUT OUTFLOWS
ARE INTERACTING WITH LAKE BREEZE THAT STRETCHES FROM HIGHLAND
PARK THRU MIDWAY CURLING THRU CALUMET CITY AT 315 PM.
THOSE STORMS WEST OF I-35 SHOWING OUTFLOWS TO 42 KTS...SO A BIT
STRONGER BUT NOT CATEGORIZED AS DAMAGING YET. THESE NEW OUTFLOWS
LIKELY TO KEEP THREAT ALIVE FOR MORE ACTIVITY THIS AFTN AND EVENING.
WILL ALSO BE NECESSARY TO PUT IN 30% POPS FOR TNGT AS COLD FNT DROPS
DOWN INTO NRN IL...MAINTAINING 1000+ CAPES OVER NRN IL THRU THE
NIGHT. AMOUNT OF AVBL MSTR NOW A MOOT POINT SINCE PCPN ALREADY
PRESENT AND ACTIVE.
SHORT WAVE MOVING BACK NORTH ON SUNDAY WITH MID LVL WARMING
RETURNING SOME INHIBITION TO AREA. WILL LEAVE PCPN THREAT OUT SUNDAY
THRU EARLY MONDAY...BUT RETURN IT AGAIN LT MONDAY THRU MON NGT AS
SYSTEM IN PLAINS ENHANCES SW FLOW AND ADVECTS MORE ORGANIZED
CONVECTION ACRS THE MS RVR. ASSOCIATED COLD FNT PASSING THRU TUE
MRNG SHUD END PCPN CHANCES AND ADVECT ENUF CAA TO COOL REST OF MAX
TEMPS FOR THE WEEK INTO 80S. WILL RETURN TO HIGHS AROUND 90 SUN AND
MON.
A SECOND COLD FNT DIVING DOWN THRU THE UPR MS VLY WED NGT INTO THURS
SHUD RESULT IN A SECOND SHOT OF CAA TO KEEP COOL TEMPS FROM WARMING
BACK UP. HAVE INSERTED A CHC POP WED NGT FOR AREA IN ASSOC WITH THIS
FROPA.
RLB
&&
.AVIATION DISCUSSION FOR 18Z TAFS...
100 PM CDT
MAIN AVIATION CONCERN WILL BE POTENTIAL FOR PRECIPITATION FROM LATE
THIS AFTERNOON THROUGH THIS EVENING...AND POTENTIAL FOR MVFR VSBYS
EARLY SUNDAY.
WIND SHIFT LINE NOTED IN MKX WSR 88-D LATE THIS MORNING IS CURRENTLY
PASSING ACROSS NORTHEAST ILLINOIS...AND HAS SHIFTED WINDS TO
NORTHWEST AT DPA-PWK. THIS BOUNDARY IS LIKELY A RESULT OF SYNOPTIC
TROUGH MOVING ACROSS THE AREA PERHAPS SHARPENED A BIT BY OUTFLOW
FROM WESTERN WISCONSIN CONVECTION FROM EARLY THIS MORNING. MAIN
OUTFLOW BOUNDARY REMAINS DRAPED FROM WEST CENTRAL IOWA INTO EXTREME
NORTHWEST ILLINOIS. THIS OUTFLOW BOUNDARY HAS SLOWED ITS SOUTHWARD
PROGRESS OVER THE PAST FEW HOURS. SHOWERS AND ISOLD STORMS HAVE
DEVELOPED ALONG THIS OUTFLOW BOUNDARY TO OVER PAST HOUR AND IF GIVEN
PROXIMITY OF THIS BOUNDARY...RFD WOULD MOST LIKELY BE THE AFFECTED
TERMINAL IF THESE SHOWERS AFFECT NORTH CENTRAL ILLINOIS. ACARS
SOUNDINGS INDICATING NO CONVECTIVE INHIBITION TO SFC BASED
CONVECTION GIVEN CURRENT SFC CONDITIONS WITH SB CAPES ON THE ORDER
OF 1000 J/KG. A CONVECTIVELY ENHANCED VORT MAX IS ALSO TRACKING INTO
SOUTHERN WISCONSIN/NORTHERN ILLINOIS. HOWEVER...MAIN FORCING WITH
THIS WAVE MAY STAY JUST TO THE NORTH ACROSS SOUTHERN WISCONSIN.
COMBINATION OF INSTABILITY AND WEAK FORCING SHOULD RESULT IN
ISOLD-SCT CONVECTION THIS AFTERNOON...MAINLY NORTH OF INTERSTATE 80.
GIVEN EXPECTED LIMITED COVERAGE WILL HOLD OFF ON ACTUAL TS MENTION
IN TAFS FOR NOW BUT WILL HAVE TO MONITOR RADAR TRENDS THROUGH THE
AFTERNOON.
BRIEF PERIOD OF NORTHWEST WINDS ARE EXPECTED AT ORD/DPA WITH PASSAGE
OF THE AFOREMENTIONED TROUGH...BUT EXPECTING WINDS TO SHIFT BACK TO
WEST AGAIN THIS AFTERNOON WITH SPEEDS AROUND 10 KNOTS. FOR
TONIGHT...MAIN CONCERN WILL BE ON POTENTIAL FOR FOG GIVEN A LITTLE
BETTER MOISTURE POOLED ALONG WEAKENING COLD FRONT. EXTENT OF FOG
WILL DEPEND ON EXTENT OF MID LEVEL CLOUDINESS...AND AT THIS TIME
HAVE INCLUDED MENTION OF MVFR VSBYS ACROSS THE TERMINALS IN THE
10Z-14Z TIME FRAME. THIS FRONT WILL LIFT BACK NORTHWARD TOMORROW
WITH WIND SPEEDS INCREASING FROM THE SOUTH IN THE AFTERNOON.
MARSILI
&&
.MARINE...
220 PM CDT
A WEAK SURFACE TROUGH ENHANCED BY OUTFLOW BOUNDARIES FROM EARLY
MORNING CONVECTION WILL GRADUALLY WASH OUT ACROSS NORTHERN ILLINOIS
SOUTHERN LAKE MICHIGAN TONIGHT. A SURFACE RIDGE AXIS BUILDING IN
BEHIND THIS FRONT WILL RESULT IN WEAK WINDS ACROSS LAKE MICHIGAN
TONIGHT. THIS RIDGE AXIS WILL PUSH OFF TO THE EAST LATE TONIGHT INTO
SUNDAY ALLOWING FOR THIS FRONTAL BOUNDARY TO RETURN NORTHWARD AS A
WARM FRONT ON SUNDAY. THIS WILL RESULT IN SOUTH WINDS ACROSS LAKE
MICHIGAN...AND INCREASING INTO THE 15 TO 25 KNOT RANGE BY MONDAY
MORNING AS SFC PRESSURE GRADIENT TIGHTENS IN RESPONSE TO
STRENGTHENING SURFACE LOW TRACKING INTO SOUTH CENTRAL CANADA. THIS
LOW PRESSURE AREA WILL TRACK INTO NORTHERN QUEBEC BY TUESDAY
MORNING. A COLD FRONT EXTENDING SOUTHWESTWARD FROM THIS LOW WILL
TRACK ACROSS LAKE MICHIGAN MONDAY NIGHT INTO EARLY TUESDAY MORNING.
MARSILI
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
.IL...NONE.
.IN...NONE.
.LM...NONE.
&&
Hazardous weather outlook, Jun 16, 3:00 PM CST, 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
400 PM CDT SAT JUN 16 2007
ILZ003>006-008-010>014-019>022-023-032-033-039-INZ001-002-010-011-
019-170930-
WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK-
LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD-
LAKE IN-PORTER-NEWTON-JASPER-BENTON-
400 PM CDT SAT JUN 16 2007
THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA.
.DAY ONE... TONIGHT
SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH LATE EVENING. NO
ORGANIZED SEVERE WEATHER IS EXPECTED. ISOLATED WIND GUSTS TO 50
MPH ARE POSSIBLE WITH THE STRONGEST STORMS.
.DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY
AN AIR POLLUTION ACTION DAY HAS BEEN DECLARED FOR SUNDAY DUE TO
ELEVATED POLLUTION LEVELS. GO TO WWW.EPA.STATE.IL.US OR
WWW.IN.GOV/IDEM FOR ADDITIONAL AIR QUALITY INFORMATION.
THERE IS A CHANCE OF THUNDERSTORMS MONDAY AFTERNOON THROUGH
TUESDAY NIGHT. AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE MONDAY
NIGHT...ESPECIALLY TOWARD THE WISCONSIN BORDER.
.SPOTTER INFORMATION STATEMENT...
SPOTTER REPORTS OF STRONG WINDS WOULD BE APPRECIATED TONIGHT.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE
NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE)
LMZ740>745-766-170930-
WINTHROP HARBOR IL TO MICHIGAN CITY IN-
LAKE MICHIGAN-
400 PM CDT SAT JUN 16 2007
THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS
AND INDIANA WATERS OF LAKE MICHIGAN.
.DAY ONE... TONIGHT
ISOLATED THUNDERSTORMS WILL BE POSSIBLE THROUGH LATE EVENING...
MAINLY OVER THE NEARSHORE WATERS. NO ORGANIZED SEVERE WEATHER IS
EXPECTED...BUT LOCAL WIND GUSTS TO 30 KNOTS ARE POSSIBLE WITH THE
STRONGEST STORMS.
.DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY
THERE IS A CHANCE OF THUNDERSTORMS MONDAY AFTERNOON THROUGH
TUESDAY NIGHT. AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE MONDAY
NIGHT...ESPECIALLY TOWARD THE WISCONSIN BORDER.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE
NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE)
Thunderstorm Wind, Winnebago
- When
- June 16, 3:05 PM CST
- Where
- Winnebago County, Rockton
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Broadcast Media
- Coordinates
- 42.450, -89.070
Trees and power lines were blown down. Siding blown off a house. A deck was damaged from a grill that was blown over and a hard top cover was blown off a pool.
Thunderstorm Wind, Winnebago
- When
- June 16, 3:10 PM CST
- Where
- Winnebago County, 1 mi S of South Beloit
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 42.465, -89.030
A tree was blown down blocking a road.
Hail, Boone
- When
- June 16, 3:19 PM CST to 3:21 PM CST
- Where
- Boone County, Poplar Grove
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 42.370, -88.830
Thunderstorm Wind, Boone
- When
- June 16, 3:28 PM CST
- Where
- Boone County, Poplar Grove
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 42.370, -88.830
A large tree limb was blown down on Popular Grove Road north of Route 173.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Texas, June 16 to 18, 20076 deaths · 3 injured · $79 million · EF0 · 31 events
- Flash Flooding and Hail in Montana, June 16 to 17, 2007$37 million · 3 in hail · 56 events
- Rip Current in Florida, June 16 to 18, 20071 death · 1 event
- Rip Current in North Carolina, June 16, 20071 death · 1 event
- Tornado and Hail in Montana, June 16 to 17, 2007EF1 · 30 events
- Hail and Damaging Winds in Iowa, June 16, 20071 injured · $67,000 · 61 kt wind · 4 events
- Flash Flooding and Damaging Wind in Texas, June 16 to 17, 2007$60,000 · 65 kt wind · 8 events
- Lightning Strike in New York, June 16, 20074 injured · 1 event
- Hail and Damaging Winds in North Carolina, June 16, 2007$30,000 · 55 kt wind · 7 events
- Tornado and Damaging Wind in South Dakota, June 16, 2007EF1 · 2 events
- Hail and Lightning Strike in New Jersey, June 16, 20072 injured · 0.88 in hail · 2 events
- Tornadoes and Flash Flood in North Dakota, June 16 to 17, 2007$17,000 · EF0 · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 39019, 39020, 39018, 39021.